MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ

APPLIED MEDICAL RESOURCES CFS22, 12X100 KII SLEEVE ADVFIX 12/BX; GCJ
Model Number CFS22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 01/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Appemdectomy - es wurde ein 10mm metalltrokar eingeführt.Diese inzision wurde auf 12mm erweitert und dann eine 12er kii hülse von uns über einen taststab eingebracht.Dabei ist das untere teil der hülse unter dem ballon gebrochen.Ein stück wurde gefunden, das 2.Stück, ca.0,5 cm x 0,5 cm verblieb nach 1,5 stündigen erfolglosen suche ggf.In der patientin.Danach wurden die hülsen kontrolliert und auch da zerbrach bei geringem druck das untere teil unter dem ballon.Der kunde bittet um bericht.Translation (b)(6): the procedure began with a 10mm metallic reusable trocar.They increased the incision to 12mm.With a 10mm full metal rod the 12mm cannula was inserted into the incision.In this moment the distal part of cannula, below the balloon, was broken.One piece was found, but the second one they cannot found after 1,5 hour of searching in the patient.Maybe the not found a piece of 0,5 x 0,5 cm.After the issue, they tested the distal part of cannula.It was broken between thumb and index finger.The customer is asking for a direct full report.Additional info received via phone call from an applied medical sales representative on februay 1, 2017: the piece is left inside of the patient, size is unclear.Additional info received via email from an applied medical sales representative on february 1, 2017: they kept the broken sample of issue.Patient status: "alive.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with three unused units and a clear fragment.Upon inspection of the event unit, engineering was able to confirm the complainant's experience of cannula tip fracture.The clear fragment did not complete the cannula tip on the event unit when reassembled.Two of the three unused units had cannula tip fractures and the remaining unused unit met current specifications additional information was requested from the complainant regarding the quantity of units that were broken by the complainant, but the complainant was unable confirm the quantity.The likely root cause of the cannula tip fracture on the event unit is due to force applied on the trocar in combination with lipid exposure.The likely root cause of the cannula tip fractures for the two unused units is intentional force applied to the units by the complainant.The probability and criticality of harm resulting from this failure mode have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received via email at 12:49 am on may 09, 2017 from team member: she doesn't remember how many trocars were broken between her fingers.

Brand Name
CFS22, 12X100 KII SLEEVE ADVFIX 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6360906
Report Number2027111-2017-01347
Device Sequence Number16359073
Product Code GCJ
UDI-Device Identifier00607915117740
UDI-Public(01)00607915117740(17)190411(30)01(10)1268789
Combination Product (Y/N)N
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/11/2019
Device Model NumberCFS22
Device Catalogue Number101245301
Device Lot Number1268789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;